Alert archive / West Virginia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 2, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Mar 14, 2007, 6:03 PM EDT for Kanawha County, Putnam County, West Virginia. It was in force for 72 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 14, 2007, 6:03 PM EDT (22:03 UTC)
- Expired
- Mar 14, 2007, 7:15 PM EDT
- In force
- 72 min
- Issued by
- NWS Charleston, WV
- Area
- Counties, with a storm outline in the text
Counties Kanawha County, WV, Putnam County, WV
The radar
The Charleston,WV radar (KRLX), 15 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 14, 6:05 PM EDT | HAIL 0.25 | 5 Nw Charleston, WV | |
| Mar 14, 6:18 PM EDT | HAIL 1.25 | Dunbar, WV | |
| Mar 14, 6:26 PM EDT | HAIL 0.88 | Dunbar, WV | |
| Mar 14, 6:27 PM EDT | HAIL 1 | Pinch, WV | COVERING THE GROUND. |
| Mar 14, 6:34 PM EDT | HAIL 0.75 | Charleston, WV | |
| Mar 14, 6:34 PM EDT | HAIL 0.88 | Buffalo, WV | |
| Mar 14, 6:43 PM EDT | HAIL 0.75 | Dunbar, WV |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.1 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 597 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 190 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRLX 142204
SVRRLX
WVC039-079-142315-
/O.NEW.KRLX.SV.W.0002.070314T2203Z-070314T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
603 PM EDT WED MAR 14 2007
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
KANAWHA COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITIES OF...ST. ALBANS...SOUTH CHARLESTON...
SISSONVILLE...PINCH...NITRO...DUNBAR...CROSS LANES...COAL FORK...
CHARLESTON...
PUTNAM COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF TEAYS VALLEY...
* UNTIL 715 PM EDT
* AT 556 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
ALUM CREEK...OR ABOUT 9 MILES SOUTHWEST OF ST. ALBANS...AND MOVING
NORTHEAST AT 25 MPH.
IN ADDITION TO HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND
LIGHTNING AND HEAVY RAIN ARE OCCURRING WITH THESE STORM. MOVE
INDOORS IMMEDIATELY
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3865 8197 3868 8176 3855 8163 3860 8153
3854 8148 3853 8121 3852 8121 3847 8129
3839 8127 3835 8130 3821 8175 3823 8178
3819 8182 3831 8181 3833 8192 3830 8196
3833 8198 3860 8205
$$
082 follow-up statements
000
WWUS51 KRLX 142253
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
653 PM EDT WED MAR 14 2007
WVC039-079-142315-
/O.CON.KRLX.SV.W.0002.000000T0000Z-070314T2315Z/
KANAWHA WV-PUTNAM WV-
653 PM EDT WED MAR 14 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR PUTNAM AND NORTHERN KANAWHA COUNTIES...
AT 650 PM EDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR
CLENDENIN...OR ABOUT 9 MILES NORTHEAST OF PINCH...MOVING NORTHEAST AT
25 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3865 8197 3868 8176 3855 8163 3860 8153
3854 8148 3853 8121 3852 8121 3847 8129
3839 8127 3835 8130 3821 8175 3823 8178
3819 8182 3831 8181 3833 8192 3830 8196
3833 8198 3860 8205
$$
18000
WWUS51 KRLX 142316
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
716 PM EDT WED MAR 14 2007
WVC039-079-142326-
/O.EXP.KRLX.SV.W.0002.000000T0000Z-070314T2315Z/
KANAWHA WV-PUTNAM WV-
716 PM EDT WED MAR 14 2007
...THE SEVERE THUNDERSTORM WARNING FOR PUTNAM AND KANAWHA
COUNTIES EXPIRED AT 715 PM EDT...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM WHICH
PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. THEREFORE...
THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3865 8197 3868 8176 3855 8163 3860 8153
3854 8148 3853 8121 3852 8121 3847 8129
3839 8127 3835 8130 3821 8175 3823 8178
3819 8182 3831 8181 3833 8192 3830 8196
3833 8198 3860 8205
$$
18What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 14, 3:25 PM EDT, 2 hours 38 minutes earlier.
Area forecast discussion, Mar 14, 3:25 PM EDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 325 PM EDT WED MAR 14 2007 .SYNOPSIS... A COLD FRONT CROSSES THURSDAY USHERING IN COLDER WEATHER...WITH A TASTE OF WINTER BY THE WEEKEND. COLD AIR DOESNT LAST LONG AS A WARMUP IS FORECAST EARLY NEXT WEEK. && .NEAR TERM /THROUGH THURSDAY/... MRNG RA HAS MOVED OUT OF THE AREA AND CWA IS UNDER A BKN CU FIELD ATT. TEMPS REBOUNDING NICELY WITH LWR 70S IN THE TRI STATE. DRY FCST CONTS TO LOOK GOOD FOR MOST OF THE FCST AREA TNGT. TRW ARE MVNG NE ACR SRN IND AND SHOULD REACH SERN OH BY MID EVNG...WHILE TCU ARE BUILDING IN AN UNSTABLE ATMS ACR ERN KY...SO WL BE WATCHING THESE RW AS THEY HEAD TWRD WRN WV. A BUILDING MID LVL RDG SHOULD PROTECT MOST OF WV TNGT. CHALLENGING FCST FOR THUR AS NCEP MDLS ARE HAVING A TOUGH TIME RESOLVING FROPA. GFS/SREF WERE THE CHOSEN SLTNS THIS CYCLE...SO THE FRONT REACHES THE OH RVR ARND 11Z/I-79 15Z/ MTNS 16Z. LTL ACTIVITY IS FORESEEN IN THE WARM SECTOR SINCE THIS FRONT IS MORE ANAFRONT IN STRUCTURE. POPS WERE RAISED TO CAT ALONG AND BEHIND THE FRONT THUR. HIGHS WL BE REACHED IN THE W ARND DAWN WITH A FALLING TREND THE BALANCE OF THE DAY. SAME GOES FOR THE REMAINDER OF THE LLNDS...SAVE FOR TEMPS WL BE FALLING IN THE AFTN. THE MTNS WL BE THE WARMEST OF ALL TMRW. && .SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/... A WEAK LOW PRESSURE AND ITS ASSOCIATED FRONTAL SYSTEM WILL BE SOUTH AND SOUTHEAST OF THE AREA BY 00Z FRI. HOWEVER...ABUNDANT LOW LEVEL MOISTURE AND THE PASSAGE OF AN UPPER WAVE WILL PRODUCE ADDITIONAL RAIN SHOWERS FOLLOWED BY DRIZZLE THU NIGHT AND FRI. MODELS IN AGREEMENT WITH COLD H8 AIR MASS RUSHING IN FROM THE NORTHWEST TO ABOUT MINUS 8 DEG CELSIUS BY FRI EVENING . THESE TEMPERATURES AND THE NORTHWEST FLOW WILL PRODUCE RAIN CHANGING TO SNOW SHOWERS AIDED BY AN UPSLOPE COMPONENT OVER THE NORTHEAST MOUNTAINS...POCAHONTAS AND RANDOLPH COUNTIES FRI NIGHT INTO EARLY SATURDAY. HPC SNOW ACCUMULATIONS AND MODELS GUIDANCE SUGGEST FROM 1 TO 2 INCHES OF SNOW POSSIBLE BY 12Z SAT OVER THE HIGHER ELEVATIONS NORTHEAST MOUNTAINS. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... WINTER MAKES AN ENCORE APPEARANCE FOR THE WEEKEND. TRIED TO HOLD ONTO POPS SATURDAY LONGER WITH MAJOR TROF AXIS AND COLD MINUS 10 850 AIR PASSING. CONSIDERING THE TIME OF THE YEAR...STRATOCUMULUS CLOUDS MAY BE MORE CELLULAR THAN SOLID OVERCAST. STILL HAVE CLEARING SATURDAY NIGHT WITH DRY WX SUNDAY. WARM FRONTAL ACTION STILL FIGURED FOR SUNDAY NIGHT INTO EARLY MONDAY. WENT WITH HPC MEDIUM RANGE WITH SOME POPS NOW WITH THIS FEATURE SUNDAY NIGHT. NO MAJOR CHANGES FROM HPC GUIDANCE FOR DAYS 5-7. WARM UP SHOULD BE MAIN THEME FOR TUESDAY AND WEDNESDAY. && .AVIATION /18Z WEDNESDAY THROUGH SUNDAY/... MVFR WX LIFTS TO VFR THIS AFTN...BUT SOME LINGERING CU ARND 025 IS FCST UNTIL THE EVNG. AS A COLD FRONT DROPS S FM NRN OH AND IND...MOST OF THE AIRPORTS WILL BE RAIN FREE UNTIL IT ARRIVES. THE FIRST ROUND OF WET WX ARRIVES ALONG THE OH RVR AFT MDNGT...WITH A HIGH PROB OF MVFR WX BY 10Z AT PKB AND HTS. THE FRONT SLOWLY MVS SE REACHING CRW-CKB BTWN 14-15Z...AND THE MTNS BY 15-16Z. ANY PCPN WL BE CONFINED ALONG AND BEHIND THE FRONT. WINDS SHIFT TO THE N IN WAKE OF THE SURFACE BOUNDARY. TSTM CHCS LOOK SMALL ENOUGH TO REMOVE EVEN THE CB MENTION. AVIATION OUTLOOK... SHORT TERM/ IFR POSSIBLE IN CEILING AND VSBY THU AFTERNOON INTO FRIDAY NIGHT. LONG TERM/ NO SIG WX XPCTD && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS... NEAR TERM... SHORT TERM...ARJ LONG TERM...KTB AVIATION...
Hazardous weather outlook, Mar 14, 3:31 AM EDT, 14 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 331 AM EDT WED MAR 14 2007 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-150745- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN- WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE- CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING- RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- 331 AM EDT WED MAR 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HEAVY RAIN IS POSSIBLE LATE WEDNESDAY NIGHT THROUGH FRIDAY MORNING. IF THIS RAIN IS REALIZED...FLOODING IS POSSIBLE...FOR THE THURSDAY AND FRIDAY TIME FRAME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Mar 14, 4:27 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 427 PM EDT WED MAR 14 2007 WVZ024-025-142100- LOGAN WV-MINGO WV- 427 PM EDT WED MAR 14 2007 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE FOR LOGAN AND MINGO COUNTIES... AT 427 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 26 MILES SOUTHWEST OF LOGAN...OR ABOUT 6 MILES WEST OF WILLIAMSON...MOVING NORTHEAST AT 25 MPH. WIND GUSTS TO 35 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
Special weather statement, Mar 14, 4:36 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 436 PM EDT WED MAR 14 2007 KYZ105-WVZ005-142100- LAWRENCE KY-WAYNE WV- 436 PM EDT WED MAR 14 2007 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE FOR LAWRENCE COUNTY IN KENTUCKY AND WAYNE COUNTY IN WEST VIRGINIA... AT 436 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER NORTH CENTRAL MARTIN COUNTY...OR ABOUT 6 MILES NORTH OF INEZ...MOVING EAST AT 25 MPH. WIND GUSTS TO 35 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 26
Local storm report, Mar 14, 5:52 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
552 PM EDT WED MAR 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM HAIL 5 N SPURLOCKVILLE 38.20N 82.00W
03/14/2007 E1.00 INCH LINCOLN WV EMERGENCY MNGR
&&
MATTAROCHIALocal storm report, Mar 14, 5:56 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
556 PM EDT WED MAR 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0516 PM TSTM WND DMG 4 WNW BLAIR 37.90N 81.90W
03/14/2007 LOGAN WV EMERGENCY MNGR
TREES AND POWER LINES DOWN.
&&
MATTAROCHIALocal storm report, Mar 14, 6:00 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
600 PM EDT WED MAR 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM HAIL 4 NW JULIAN 38.20N 81.90W
03/14/2007 E0.25 INCH LINCOLN WV PUBLIC
&&
MATTAROCHIAThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 5:16 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Lincoln, Logan | 44 min |
| Mar 14, 7:26 PM EDT | Severe Thunderstorm Warning | RLX | Calhoun, Roane | 34 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.